Alert archive / New York / Wind Advisories in 2022
Wind Advisory 4, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Mar 7, 2022, 1:39 PM EST for 17 counties in New York; 7 counties in Pennsylvania. It took effect at Mar 7, 2022, 5:00 PM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2022, 1:39 PM EST (18:39 UTC)
- In effect from
- Mar 7, 2022, 5:00 PM EST
- Expired
- Mar 8, 2022, 1:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Binghamton, NY
All 24 counties
Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 4 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -112 m²/s²
- 0-3 km storm-relative helicity
- -97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
357 WWUS71 KBGM 071839 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 139 PM EST Mon Mar 7 2022 NYZ015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-044- 047-048-072-080700- /O.NEW.KBGM.WI.Y.0004.220307T2200Z-220308T0700Z/ Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung- Tompkins-Madison-Southern Oneida-Cortland-Chenango-Otsego-Tioga- Broome-Delaware-Sullivan-Bradford-Susquehanna-Northern Wayne- Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- Including the cities of Penn Yan, Seneca Falls, Auburn, Syracuse, Corning, Hornell, Watkins Glen, Elmira, Ithaca, Hamilton, Oneida, Rome, Utica, Cortland, Norwich, Oneonta, Owego, Waverly, Binghamton, Delhi, Walton, Monticello, Sayre, Towanda, Hallstead, Montrose, Damascus, Equinunk, Tunkhannock, Scranton, Hazleton, Wilkes-Barre, Milford, and Honesdale 139 PM EST Mon Mar 7 2022 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM EST TUESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In Pennsylvania, Bradford, Susquehanna, Northern Wayne, Wyoming, Lackawanna, Luzerne, Pike and Southern Wayne counties. In New York, Yates, Seneca, Southern Cayuga, Onondaga, Steuben, Schuyler, Chemung, Tompkins, Madison, Southern Oneida, Cortland, Chenango, Otsego, Tioga, Broome, Delaware and Sullivan counties. * WHEN...From 5 PM this afternoon to 2 AM EST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
303 WWUS71 KBGM 080219 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 919 PM EST Mon Mar 7 2022 NYZ015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-044- 047-048-072-080700- /O.CON.KBGM.WI.Y.0004.000000T0000Z-220308T0700Z/ Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung- Tompkins-Madison-Southern Oneida-Cortland-Chenango-Otsego-Tioga- Broome-Delaware-Sullivan-Bradford-Susquehanna-Northern Wayne- Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- Including the cities of Penn Yan, Seneca Falls, Auburn, Syracuse, Corning, Hornell, Watkins Glen, Elmira, Ithaca, Hamilton, Oneida, Rome, Utica, Cortland, Norwich, Oneonta, Owego, Waverly, Binghamton, Delhi, Walton, Monticello, Sayre, Towanda, Hallstead, Montrose, Damascus, Equinunk, Tunkhannock, Scranton, Hazleton, Wilkes-Barre, Milford, and Honesdale 919 PM EST Mon Mar 7 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST TUESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...In Pennsylvania, Wayne, Bradford, Susquehanna, Pike, Wyoming, Lackawanna, and Luzerne counties. In New York, Broome, Sullivan, Otsego, Chenango, Cortland, Tompkins, Chemung, Schuyler, Steuben, Tioga, Delaware, Onondaga, Madison, Southern Oneida, Yates, Seneca and Southern Cayuga counties. * WHEN...Until 2 AM EST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ BJG
935 WWUS71 KBGM 080600 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 100 AM EST Tue Mar 8 2022 NYZ015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-044- 047-048-072-080700- /O.CAN.KBGM.WI.Y.0004.000000T0000Z-220308T0700Z/ Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung- Tompkins-Madison-Southern Oneida-Cortland-Chenango-Otsego-Tioga- Broome-Delaware-Sullivan-Bradford-Susquehanna-Northern Wayne- Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- Including the cities of Penn Yan, Seneca Falls, Auburn, Syracuse, Corning, Hornell, Watkins Glen, Elmira, Ithaca, Hamilton, Oneida, Rome, Utica, Cortland, Norwich, Oneonta, Owego, Waverly, Binghamton, Delhi, Walton, Monticello, Sayre, Towanda, Hallstead, Montrose, Damascus, Equinunk, Tunkhannock, Scranton, Hazleton, Wilkes-Barre, Milford, and Honesdale 100 AM EST Tue Mar 8 2022 ...WIND ADVISORY IS CANCELLED... Winds have continued to slowly diminish early this morning and are now below wind advisory criteria. Therefore, the wind advisory has been cancelled. $$ BJG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Mar 7, 11:55 AM EST, 1 hour 44 minutes earlier.
Area forecast discussion, Mar 7, 11:55 AM EST, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 1155 AM EST Mon Mar 7 2022 .SYNOPSIS... Steady rain continues this morning and is expected to persist but become more scattered in the afternoon and evening. The combination of rain and ongoing snowmelt will cause river rises. Any leftover rain changes to light snow tonight. Light lake effect snow is expected into parts of central NY tonight and Tuesday. && .NEAR TERM /THROUGH TUESDAY/... 947 AM update... A slight increase was made to expected rainfall today due to some embedded heavier amounts already being observed across parts of central and s-central NY. The Winter Weather Advisory for northern Oneida County has been cancelled early as well, as temperatures have warmed above freezing and the threat for ice has ended. There is still some concern for broad scale gusty winds around 40 mph or above later today. Confidence is not there for a Wind Advisory, but will monitor the trends and the latest model guidance this morning to decided for or against wind headlines this afternoon. Otherwise, the rest of the forecast remains unchanged. 4 AM update... A multitude of different weather this period. Rain moves in quickly this morning by 9 AM. Across central NY surface temperatures have fallen to around freezing so there is a small chance of brief freezing rain. In northern Oneida County where there is a snow pack and colder temperatures, mixed precipitation will fall. A winter weather advisory has been issued there until 1 PM. A light glaze is possible and up to an inch of snow and sleet. The biggest thing to watch are the rain amounts today into this evening. A stripe of around one inch of rain is still expected across central NY. This will cause rises to three quarter to possibly bankfull levels across the streams and headwater rivers. Confidence is not high enough to issue a flood watch yet. Any flooding would happen late today and for rivers Tuesday. The rain will be mostly light to moderate so flash flooding is not likely. More than half of the rain will fall this morning. The rain will be brought to the area from strengthening low pressure moving out of the Ohio Valley through CNY this afternoon. A warm front will stay in NEPA providing overrunning rain into CNY ahead of the low. NEPA and the southern Catskills will be in the warm sector before the cold front goes through this evening. There is a chance of thunderstorms again late today into early evening. Winds aloft are again very strong with 80 kts of bulk shear. Instability is limited but still there with a brief period of steep low level lapse rates. Temperatures will again be in the 60s south with dewpoints in the low 50s. Any convection that gets going could bring down the stronger winds aloft. As the low passes late afternoon strong northwest winds will set up quickly dropping temperatures into the 30s during the evening and overnight lows in the 20s. Some lingering rain showers will change to snow then lake effect snow sets up. The typical areas will get hit with a 300 low level flow. Snow showers through Onondaga into the upper Susquehanna Region. With temperature differences marginal and moisture shallow snow amounts will be light tonight into Tuesday morning. Amounts of 1 to 2 inches in Onondaga to Madison with lesser amounts for the rest of CNY. The lake effect will be shut off late Tuesday as high pressure builds over the area. High temperatures will be from the lower 40s south to mid and upper 30s CNY. Winds late today into the evening could approach wind advisory criteria and cause minor problems like isolated power outages. With the deep mixing as the low passes stronger winds could translate to the surface. For now frequent gusts over 30 mph especially across the higher terrain. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... High pressure will keep conditions quiet for Tuesday night. After a mostly clear start, clouds will begin to increase from south to north as the northern shield of a low pressure system over the Carolinas approaches the area. As a result of the increasing clouds, low temperatures will likely be reached a few hours earlier than a typical diurnal trend. Lows are expected to be in the 20s for the majority of the area, with some teens across northern Oneida County. High pressure will depart to the east on Wednesday as an area of low pressure tracks northeastward from the Carolinas to off the Mid-Atlantic coast. While this low pressure is still expected to mostly miss our area to the south, latest guidance has shifted slightly farther north and west. As a result, PoPs were expanded farther north and west as well with chance PoPs now extending into the Southern Tier of NY and the Catskills. Precipitation should begin as light snow, before changing to mainly rain by the afternoon. Unless the low pressure system track trends even farther north and west, current thinking is that the Finger Lakes Region to the Mohawk Valley will remain mainly dry with partly to mostly cloudy skies. Highs are expected to be in the 40s. The low pressure system departs to the east Wednesday night, allowing any lingering light precipitation to end. However, with winds shifting to a west-northwesterly direction, a weak lake response will be possible late Wednesday night, allowing for the possibility of a few lake effect snow showers across Oneida County. Otherwise, generally partly cloudy skies are expected with lows in the 20s to lower 30s. && .LONG TERM /THURSDAY THROUGH SUNDAY/... A largely zonal upper level flow will become much more amplified by the weekend as a ridge builds across the west coast and a trough deepens across the east. This will translate to a mainly quiet end to the workweek, but much more active weather arriving Friday night through Saturday, followed by much colder weather for the second half of the weekend. Aside from a few possible rain showers on Friday, mainly dry and mild weather is expected to continue for the Thursday-Friday timeframe. Highs on Thursday are expected to be in the 40s, with mid 40s to lower 50s expected on Friday. The track of a developing low pressure system moving in from the southwest continues to be a bit uncertain, which brings uncertainty with precipitation type with this system. However, confidence is high in seeing a rather deep area of low pressure moving through the region Friday night through Saturday. Right now, closely followed the NBM (National Blend of Models) for temperatures and PoPs, which leads to a forecast of mainly rain, changing to snow during the day on Saturday as the trailing cold front moves through the area. Regardless of the track of this system, strong cold air advection behind it will allow for much colder temperatures by Sunday, along with some lake effect snow showers. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... Warm front lifting to the northeast and a trailing cold front getting ready to sweep eastward through the region later today as the connecting surface low shifts to the east/ne as well. The first batch of steady rain has moved through and a brief break is being seen, but with some areas seeing vsbys drop due to fog. As the low approaches, winds should increase after 19-20Z, which will help vsbys improve. There could be a broken line of convection that develops south of Binghamton this afternoon...so have included a mention of TS in a TEMPO group for AVP. Rains showers will persist on and off into the evening before the colder air starts to drop south. Ceilings should lift to MVFR or low-end VFR this evening and remain steady through the night and into Tuesday morning with the onset of lake effect clouds and snow. The lake clouds slowly dissipate through Tue morning with lingering light snow/flurries likely at SYR and possibly at ITH and BGM as well. Current light and variable winds will increase and shift to the south and eventually west at 20 kts gusting to 30 kts. Early afternoon low level wind shear is likely with 40 kts at 2k feet. Late tonight winds diminish to 15 gusting to 25 kts out of the northwest...and then below 20 kt after 14Z Tue morning. Outlook... Tuesday...Mainly lake effect clouds and flurries with some MVFR restrictions tapering off by the afternoon...then mostly VFR. Wednesday and Thursday...Mainly VFR. Friday...Another storm system may bring rain to the region with restrictions in low clouds and fog. Saturday...Restrictions are likely as the rain changes to snow and some lake effect snow sets up later in the day. && .HYDROLOGY... 5 am update... Rivers have shown some rises from the snow melt and light rain in the last 24 hours. Most river forecasts are on track. Potential still exists for one or a few points to just get to flood stage after this rain falls. Confidence has not increased so no flood watch at this time. 340 PM update... There was a slight increase in expected rainfall with the forecast today, and the axis of heaviest rain is still expected to set up from n-central PA/central southern tier of NY into the Catskills early Monday morning into Monday evening. Rainfall amounts around 0.75 to 1 inch are expected. The amount of runoff from snowmelt remains about the same according to the RFC. Mid Atlantic RFC river forecasts this morning only have a couple headwater sites going to Minor Flood stage, with a number of others getting above Action Stage. There is still a minimal amount of confidence in widespread flooding impacts, so have decided to hold off on the Flood Watch. We may end up needing a short-fused, targeted Flood Watch on Monday. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...BJT/TAC NEAR TERM...BJT/TAC SHORT TERM...BJG LONG TERM...BJG AVIATION...BJT/TAC HYDROLOGY...
Hazardous weather outlook, Mar 7, 9:31 AM EST, 4 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 931 AM EST Mon Mar 7 2022 NYZ024-045-046-055>057-062-PAZ038>040-043-044-047-048-072-081445- Chemung-Chenango-Otsego-Tioga-Broome-Delaware-Sullivan-Bradford- Susquehanna-Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike- Southern Wayne- 931 AM EST Mon Mar 7 2022 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and tonight. Around an inch of rain today will lead to rises on area rivers, with minor flooding possible in the typical flood plains and low lying areas today into Wednesday. A few thunderstorms are possible later this afternoon. Winds could gust to 40 mph. There is a chance a few tree limbs could be blown down. A few power outages may result as well. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Minor flooding is possible in the typical flood plains and low lying areas Tuesday into Wednesday. Hazardous weather is not expected Thursday through Sunday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. NYZ009-015>018-022-023-025-036-037-044-081445- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Tompkins-Madison-Southern Oneida-Cortland- 931 AM EST Mon Mar 7 2022 This Hazardous Weather Outlook is for central New York. .DAY ONE...Today and tonight. Up to an inch of rain today will lead to rises on area rivers, with minor flooding possible in the typical flood plains and low lying areas today into Wednesday. Wind gusts late today into tonight could gust to 40 mph. There is a chance a few tree limbs could be blown down. A power outage may result. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Minor flooding is possible in the typical flood plains and low lying areas Tuesday into Wednesday. Hazardous weather is not expected Thursday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 7:46 PM EST | Special Weather Statement | BGM | Chenango, Otsego | 44 min |
| Mar 6, 8:11 PM EST | Special Weather Statement | BGM | Broome, Chemung, Tioga | 49 min |
| Mar 6, 8:31 PM EST | Special Weather Statement | BGM | Delaware | 44 min |
| Mar 6, 9:16 PM EST | Special Weather Statement | BGM | Delaware | 29 min |
| Mar 7, 4:00 AM EST | Winter Weather Advisory | BGM | Oneida | 5 hr |
| Mar 7, 1:34 PM EST | Areal Flood Warning | BGM | Steuben | 6 hr |
| Mar 7, 2:46 PM EST | Areal Flood Advisory | BGM | Chemung, Steuben | 6 hr |
| Mar 7, 3:42 PM EST | River Flood Warning | BGM | Cortland | 5 hr |
| Mar 7, 5:04 PM EST | Special Weather Statement | BGM | Cayuga, Seneca, Steuben, Yates | 26 min |
| Mar 7, 5:32 PM EST | Severe Thunderstorm Warning | BGM | Cayuga, Chemung, Cortland, Schuyler, Seneca, Steuben and 2 more | 43 min |
| Mar 7, 5:57 PM EST | Special Weather Statement | BGM | Madison, Onondaga | 48 min |
| Mar 7, 6:13 PM EST | Severe Thunderstorm Warning | BGM | Broome, Cayuga, Chemung, Chenango, Cortland, Schuyler and 2 more | 47 min |
| Mar 7, 6:39 PM EST | Special Weather Statement | BGM | Oneida | 51 min |
| Mar 7, 6:53 PM EST | Severe Thunderstorm Warning | BGM | Broome, Chenango, Delaware, Otsego, Tioga | 52 min |
Nearby
Wind Advisories in New York, 2022Wind Advisories in Pennsylvania, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.